Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 17, NWS Corpus Christi, TX

April 13, 2015Bee County, Live Oak County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 13, 2015, 5:10 PM CDT for Bee County, Live Oak County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2015, 5:10 PM CDT (22:10 UTC)
Expired
Apr 13, 2015, 7:15 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Bee County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 80 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WGUS54 KCRP 132210
FFWCRP
TXC025-297-140015-
/O.NEW.KCRP.FF.W.0017.150413T2210Z-150414T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 PM CDT MON APR 13 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BEE COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 715 PM CDT
    
* AT 508 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS 
  ALREADY FALLEN. THIS IS THE SAME AREA THAT RECEIVED HEAVY RAINFALL 
  LAST NIGHT. ADDITIONAL HEAVY RAIN WILL INCREASE FLOODING 
  CONCERNS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2859 9776 2842 9764 2810 9815 2819 9824
      2832 9833

$$

TB
1 follow-up statement
349 
WGUS74 KCRP 132308
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
608 PM CDT MON APR 13 2015

TXC025-297-140015-
/O.CON.KCRP.FF.W.0017.000000T0000Z-150414T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE TX-LIVE OAK TX-
608 PM CDT MON APR 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
CENTRAL BEE AND SOUTHERN LIVE OAK COUNTIES...

AT 607 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. ANOTHER AREA OF SHOWERS AND 
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE INTO THE WARNING AREA 
SHORTLY. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2859 9776 2842 9764 2810 9815 2819 9824
      2832 9833

$$

TB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 4:11 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 13, 4:11 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
411 PM CDT MON APR 13 2015

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...AN UPPER LEVEL
LOW/TROUGH TO THE WEST/INSTABILITY/MOISTURE SUFFICIENT FOR
CONVECTIVE ACTIVITY THIS AFTN/EVENING. WATER VAPOR IMAGERY DEPICTS
SIGNIFICANT MID LEVEL DRYING WHICH CAN RETARD CONVECTIVE
INITIATION/UPDRAFT STRENGTH. YET...MID LEVEL DRYING AND STG 0-6KM
VERTICAL SHEAR COULD GENERATE STG SFC WIND GUSTS/STG
UPDRAFTS...RESPECTIVELY. (APPARENT SUPERCELL CURRENTLY JUST SOUTH
OF WEBB COUNTY.) YET KEEP FCST OF 20/30 POPS FOR THIS EVENING
GIVEN THE LIKELY AREAL COVERAGE. TUESDAY...A FRONTAL BOUNDARY (IN
RESPONSE TO AN UPPER SYSTEM MOVG ACRS THE PLAINS) IS EXPECTED TO
ENTER THE CWA TUESDAY. THE FOREGOING UPPER LOW WL LIFT NEWD YET
SYNOPTIC SCALE ASCENT EXPECTED TO CONTINUE OVER THE CWA/MSA.
FURTHER ASCENT OVER THE CWA/MSA DUE TO AN UPPER JET APPROACHING
FROM NRN MEXICO. THE COMBINATION OF THE FRONT AND UPPER FORCING
SHOULD GENERATE SCATTERED/NUMEROUS CONVECTION TUESDAY...
ESPECIALLY OVER THE COASTAL BEND/VICTORIA CROSSROADS. LOCALLY-
HEAVY RAINFALL/ISOLD FLOODING MAY OCCUR.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...PWAT VALUES WILL BE SLIGHTLY
LOWER ON WEDNESDAY...BUT STILL WELL ABOVE AVERAGE (1.3-1.5 INCHES).
THE NEXT POTENT UPPER LOW WILL BE DIGGING SOUTH OVER THE WESTERN
CONUS ON WEDNESDAY...WITH A STRONG UPPER JET STREAK NOSING IN OVER
THE REGION.  SEVERAL ROUNDS OF SHORTWAVES WILL EJECT OUT FROM AROUND
THE STRONG CLOSED LOW THROUGH THE WEEK. PWAT VALUES WILL ALSO CLIMB
TO NEAR MAX VALUES ON THURSDAY. GIVEN ALL THESE FACTORS...EXPECT
INCREASING SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE LONG TERM.
ANTICIPATE THURSDAY COULD BRING HIGHER RAINFALL AMOUNTS TO THE
REGION WITH SUCH ELEVATED MOISTURE ACROSS THE REGION. FRIDAY THROUGH
THE END OF THE EXTENDED...SOLUTIONS CONTINUE TO VARY IN HANDLING
THE END OF THE WEEKEND. GFS SENDS A COLD FRONT THROUGH THE REGION
FRIDAY NIGHT/SATURDAY...ENDING RAIN CHANCES AS MUCH DRIER AIR FILLS
INTO THE AREA. THE ECMWF IS SLOWER IN THE PROGRESSION OF THE UPPER
LOW...AND KEEPS ELEVATED MOISTURE AND HIGHER RAIN CHANCES THROUGH
THE WEEKEND...WITH NO FRONT MOVING THROUGH THE REGION.  AT THIS TIME
LEANING CLOSER TO THE GFS AS IT HAS BEEN SLIGHTLY MORE CONSISTENT IN
MOVING THE FRONT THROUGH THE REGION...BUT DID COMPROMISE
SOMEWHAT...KEEPING SOME MENTIONABLE POPS IN THROUGH SATURDAY.

NEAR NORMAL HIGHS AND SLIGHTLY WARMER LOWS WILL PERSIST THROUGH MUCH
OF THE WEEK. TEMPERATURES DROP BY A FEW DEGREES BEHIND THE WEAK COLD
FRONT DURING THE END OF THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  80  67  82  70  /  30  60  30  40  20
VICTORIA          68  80  65  81  66  /  30  50  30  40  30
LAREDO            67  84  66  87  70  /  30  40  20  20  20
ALICE             68  82  66  85  68  /  30  50  30  30  20
ROCKPORT          70  77  68  79  71  /  20  60  30  40  30
COTULLA           65  82  63  85  67  /  20  30  20  20  20
KINGSVILLE        69  82  67  84  70  /  30  60  30  40  20
NAVY CORPUS       70  77  68  78  71  /  20  60  30  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
LK/84...LONG TERM
Hazardous weather outlook, Apr 13, 5:18 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
518 AM CDT MON APR 13 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
518 AM CDT MON APR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MOST OF
SOUTH TEXAS THIS AFTERNOON AND EVENING...MAINLY OVER THE INLAND
COUNTIES. A MARGINAL RISK FOR SEVERE THUNDERSTORMS IS OVER THE
COASTAL COUNTIES. ANY SEVERE THUNDERSTORMS WHICH OCCUR WILL BE
MORE ISOLATED TODAY AND THIS EVENING THAN SUNDAY NIGHT...WITH THE
MAIN CONCERN BEING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN IN THE FORECAST
TUESDAY THROUGH FRIDAY. AT THIS TIME...THE PROBABILITY AND/OR
PREDICTABILITY FOR SEVERE WEATHER IS LOW. HOWEVER...CONTINUED
RAINFALL THROUGH THE END OF THE WEEK COULD RESULT IN A CHANCE FOR
SATURATED SOILS AND AN INCREASED POTENTIAL FOR AT LEAST SOME
ISOLATED FLOODING BY THE END OF THE WORK WEEK. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/CB

In the hours before

Special weather statement, Apr 13, 4:57 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 PM CDT MON APR 13 2015

TXZ231>233-132230-
GOLIAD-BEE-LIVE OAK-
457 PM CDT MON APR 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOLIAD...CENTRAL
BEE AND CENTRAL LIVE OAK COUNTIES...

AT 455 PM CDT...A STRONG THUNDERSTORM WAS NEAR RIVER CREEK ACRES...OR
9 MILES EAST OF GEORGE WEST...MOVING NORTHEAST AT 20 MPH.

WINDS AROUND 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BEEVILLE...BERCLAIR...RIVER CREEK ACRES...TULETA...PETTUS...
MINERAL...NORMANNA AND KARON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2839 9746 2824 9803 2837 9813 2870 9774
TIME...MOT...LOC 2155Z 241DEG 16KT 2837 9797

TB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:03 PM CDTSpecial Weather StatementCRP57 min
Apr 12, 7:16 PM CDTSevere Thunderstorm WarningCRPWebb44 min
Apr 12, 8:18 PM CDTSpecial Weather StatementCRPWebb27 min
Apr 12, 8:40 PM CDTSevere Thunderstorm WarningCRPWebb50 min
Apr 12, 9:06 PM CDTFlash Flood WarningCRPWebb3 hr
Apr 12, 9:28 PM CDTSevere Thunderstorm WarningCRPWebb47 min
Apr 12, 9:35 PM CDTSpecial Weather StatementCRPWebb55 min
Apr 12, 9:58 PM CDTSevere Thunderstorm WarningCRPDuval, Webb47 min
Apr 12, 10:05 PM CDTAreal Flood AdvisoryCRPDuval, La Salle, McMullen, Webb3 hr
Apr 12, 10:05 PM CDTSpecial Weather StatementCRPMcMullen55 min
Apr 12, 10:30 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces45 min
Apr 12, 10:38 PM CDTSpecial Weather StatementCRPLive Oak, McMullen52 min
Apr 12, 10:48 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg, Live Oak, McMullen3 hr
Apr 12, 10:51 PM CDTSpecial Marine WarningCRP114 min
Apr 12, 11:18 PM CDTSevere Thunderstorm WarningCRPAransas, Jim Wells, Kleberg, Nueces, San Patricio42 min
Apr 12, 11:20 PM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces115 min
Apr 12, 11:27 PM CDTFlash Flood WarningCRPLive Oak3 hr
Apr 12, 11:51 PM CDTSevere Thunderstorm WarningCRPAransas, Bee, Jim Wells, Kleberg, Live Oak, Nueces and 2 more32 min
Apr 12, 11:56 PM CDTAreal Flood AdvisoryCRPBee2 hr
Apr 12, 11:59 PM CDTSpecial Weather StatementCRPBee, Goliad61 min
Apr 13, 12:07 AM CDTSpecial Marine WarningCRP113 min
Apr 13, 12:13 AM CDTSpecial Marine WarningCRP32 min
Apr 13, 12:26 AM CDTAreal Flood AdvisoryCRPBee, Live Oak, San Patricio2 hr
Apr 13, 12:33 AM CDTSpecial Weather StatementCRPAransas, Bee, Calhoun, Goliad, Refugio, San Patricio57 min
Apr 13, 1:04 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Victoria116 min
Apr 13, 1:15 AM CDTSpecial Marine WarningCRP60 min
Apr 13, 1:29 AM CDTSpecial Weather StatementCRPCalhoun, Goliad, Victoria61 min
Apr 13, 1:39 AM CDTAreal Flood AdvisoryCRPRefugio, Victoria3 hr
Apr 13, 1:49 AM CDTSpecial Marine WarningCRP86 min
Apr 13, 4:57 PM CDTSpecial Weather StatementCRPBee33 min
Apr 13, 5:52 PM CDTSpecial Weather StatementCRPGoliad23 min
Apr 13, 5:56 PM CDTSpecial Weather StatementCRPLive Oak34 min
Apr 13, 6:06 PM CDTAreal Flood AdvisoryCRPBee, Goliad114 min
Apr 13, 6:43 PM CDTSpecial Weather StatementCRPVictoria32 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.